MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE
Catalog Number 7209016
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl surgery the tip of the screw broke.The procedure was completed with a backup device with no delay or patient injury reported.All the pieces were removed, the back up device was used in the same bone hole.
 
Additional Manufacturer Narrative
The reported 10x25 biorci-ha screw, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product has not been returned and the pertinent clinical details have not been provided.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during use, causing debris to enter the joint space.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: the starter must be utilized with the biorci¿ha screws to minimize screw breakage during insertion.The instruction for use (instructions for use) was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One used 10x25mm biorci ha screw was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.Approximately 5mm of one half of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specification.With the limited clinical details provided regarding graft type, size and tunnel size an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site with the recommended starter or tap.Excessive force placed on the screw during insertion.Incorrect screw to tunnel size.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI-HA 10X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8458297
Report Number1219602-2019-00357
Device Sequence Number3014075
Product Code HWC
UDI-Device Identifier03596010460035
UDI-Public03596010460035
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryIT
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Catalogue Number7209016
Device Lot Number50751050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/29/2019
10/30/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/30/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1